Volume 2 (1999)

Download this article
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
About this Series
Editorial Board
Ethics Statement
Submission Guidelines
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Author Index
 
MSP Books and Monographs
Other MSP Publications

A polynomial invariant of diffeomorphisms of 4–manifolds

Daniel Ruberman

Geometry & Topology Monographs 2 (1999) 473–488

DOI: 10.2140/gtm.1999.2.473

arXiv: math.GT/9911260

Abstract

We use a 1–parameter version of gauge theory to investigate the topology of the diffeomorphism group of 4–manifolds. A polynomial invariant, analogous to the Donaldson polynomial, is defined, and is used to show that the diffeomorphism group of certain simply-connected 4–manifolds has infinitely generated π0.

Dedicated to Rob Kirby on the occasion of his 60th birthday.

Keywords

diffeomorphism, isotopy, 4–manifold

Mathematical Subject Classification

Primary: 57R52

Secondary: 57R57

References
Publication

Received: 14 October 1999
Revised: 18 November 1999
Published: 23 November 1999

Authors
Daniel Ruberman
Department of Mathematics
Brandeis University
Waltham MA 02254
USA